35 yrs male.For about a week now i've been haviing constant sneeziing, (5-10 or deep sneezes in a row) which leaves me very hungry, itchy eyes which get very red when i try to scratch them wth my hands, sore feeling in my throat, not really a sore throat, smelly throat, if i put my finger down my throat and put it close to my nose the smell is very bad, and this smelly throat extends to my mouth as well, feeling sort of sore in my mouth and back of my throat, had a serious sudden asthma attack two weeks ago (used to have them b4 but not for the past few yrs) so i didn't have an inhaler inhaler (salbutamol) and couldn't get up to grab some drugs cos of severe shortage of breath, what saved me was my wife rushing to the nearest drug store and buyin a ventolin inhaler, franol (ephedrine+theophyline) and prednisolone, i felt better immediately but i still feel the asthma lurking in the backgrounds, especially when the sneezing bouts start, i usually ward it off with ventolin inhaler, i know i shud probably be taking the tablets but that puts alot of stress on my heart since i have chest pains due to hbp with sightly enlarged left ventricles. was taking atenolol 100mg, amlodipine, captopril and moduretic daily for the hbp but have recently dropped off atenolol and amlodipine and resorted to a reduced salt diet, little or no alcohol and little or no smoking. I have noticed that pirton seems to help with the rapid sneezing and antacids seems to help with the smelly throat and sour taste in the mouth. so my question is where do i stand on the scale of health, what is my prognosis, i am overweight, about 92kg but steadily losing, i was about 105kg by this time last yr, my cardiologist has told me that i will gain a lot by losing weiggth which i am trying to do. I believe my being able to control my bp with only 12.5mg of captopril and half a moduretic tab is a good improvement and i am planning to stop them altogether soon wihtout informing my doctor cos it seems he likes me taking drugs always, he always insists that i shudn't stop taking my drugs, but i will. Originally i was not hypertensive, i've realised that most of my probs are caused by heavy alcohol and cigs consumption, my heart doesnt seem to be able to take the pressure of beating very fast which i believe is caused by acetlydehyde an alcohol metabolite, and narrowed arteries, due to heavy smoking, also i am very sensitive to salt, infact reducing salt in my diet has more effect on my bp than all the drugs i am taking combined, when i cut down salt in my diet my bp drpped from an average of 130/80 (wihtout alcohol consumtion) 140+/90+ (after smoking and drinking) to about 125/75 by cutting off salt, thats how i was able to stop taking amlodipine and atenolol, but if i mistakenly take excessive alcohol i try to regulate my heart rate by taking 50mg of atenolol to reduce the effect of acetyldehyde which puts a lot of strain on my heart, so what do u think, i'm i on the right path, i suspect my lvh must have regressed a bit by now and i intend to start a light exercise prog, jogging 15mins every morninig...so do u think i am on the right track or something sinister lurking ahead for me...
How are you? I think you are right in starting your exercise program and cutting down on salt in your diet. A healthy lifestyle is always recommended for hypertensive patients -a healthy low salt low fat diet, regular exercise and no smoking or alcoholic drinks. However, I also recommend that you take your maintenance medication and not to discontinue them especially if you have co-morbid pulmonary conditions such as asthma. The reason you have almost normal blood pressure levels is mainly due to your maintenance medications. With heart problems, weight monitoring and regular follow-up with your doctor is important. Take care and regards.
dr, for the past 3 days i've been having intense frontal headache, no fever or sneezing or sign of cold.Just an intense burning pain bw my eyes and my entire forehead is sensitive to touch. the pain is very intense and affects my productivity and it doesn't seem to respond to paracetamol, the first two episodex atenolol seemed to stop the pain.today the pain lsted about 3 hrs despte 50mg of atenolol i took in the morning. i currenty take captopril, moduretic and atenolol and they appear to control my bp, what shud i do
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.